MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received reported prior to coil non-detachment, no other issues were encountered.Three attempts to detach the coil using manual method were tried without success.There was no damage observed to the pushwire.The cause of the non-detachment was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Device was returned, completion of analysis is pending.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the operation occurring was a whole brain angiography and intracranial aneurysm embolization.The location of the intracranial aneurysm was determined by angiography.The 6f short sheath, the distal access catheter, the guidewire synchro-14, the echelon 145-5091-150 microcatheter, and the detachable spring coil were selected.After the preparation work was completed, the echelon 145-5091-150 microcatheter was rinsed and moistened with normal saline.After the guidewire was put in place, the detachable spring coil qc-3-6-3d was delivered into the aneurysm to form a hoop.The effect was satisfactory.The detachable spring coil was detached.When the surgeon detached it, it was found that all the detachment wires were pulled out.Under angiography, it was found that the detachable spring coil could not be detached.For safety reasons, the spring coil was pulled out again and another detachable spring coil was used instead for embolization.After the operation, the surgeon reported that the detachable spring coil could not be successfully detached.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured c5 aneurysm with a max diameter of 3mm and a 2mm neck dia meter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lot# 229538943 as found condition (condition of returned device): an axium implant coil was returned within a shipping box; within a sealed biohazard pouch; within an opened axium implant coil inner pouch and within a dispenser track.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface was found to be broken and not attached to the coupler tube.This is indicative that a manual detachment was attempted.The coin was found to be not against the lumen stop, pulled out of pushwire assembly and not returned.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with what appeared to be blood residue under outer jacket.No other anomalies were observed.Testing/analysis (including sem reports): during removal of distal outer jacket for manual detachment attempt the implant coil detached without issue.Conclusion: based on the analysis performed, the axium prime coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The likely cause for the non-detachment is the blood residue under outer jacket, causing the release wire to become stuck.The implant coil was found damaged.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21730560
Report Number9617601-2025-00311
Device Sequence Number4007434
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public00847536037694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number229538943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/03/2025
05/20/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/30/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale